MAUDE Adverse Event Report: DEROYAL INDUSTRIES, INC. ORTHO X-RAY PACK; GENERAL SURGERY TRAY (KIT)

DEROYAL INDUSTRIES, INC. ORTHO X-RAY PACK; GENERAL SURGERY TRAY (KIT)
Model Number 89-1495
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/07/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A complaint was received on (b)(6) 2024 reporting surgeon found embedded wood type chips in the halyard drape.The actual sample was not available to be returned for evaluation.A photo of the drape was provided.A supplier corrective action request (scar) was issued to the drape supplier o&m halyard, inc.This investigation is ongoing at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.
 
Event or Problem Description
Surgeon found embedded wood type chips in the halyard drape.
 
Additional Manufacturer Narrative
A complaint was received on 11/07/2024 reporting surgeon found embedded wood type chips in the halyard drape.The product lot number was not provided, and the actual sample was not available to be returned for evaluation.A photo of the drape was provided.A supplier corrective action request (scar) was issued to the drape supplier (b)(4).(b)(4) reviewed their process for this particular foreign material reported (wooden chip,) sources inside the manufacturing line (fan fold machine) couldn't be found.The product is manufactured in the fan fold machine, where roll's raw material shrink wrap is retired, mounted and cut into spec's required length.The machine process consists uniquely in folding and stamping the material.Also, folded material bundles are shrink wrapped and, if required, tied.After machine's process, material packs are taken into transportation carts, which are covered with a transparent bag, to avoid potential contamination.During the manufacturing process, vacuum cleaners are used at any potential debris accumulated spot (such as cut material's residues, machine's wear and tear) and cotton dust mop for any particle that could be present at the area's floor.For the machine's clearance, a few liquid cleaners are applied and dried with towels.The only area in the manufacturing plant where wood is handled is in the warehouse area where there are certain raw materials that are received in wooden pallets.Potential root cause was determined by the supplier (b)(4) to be fabric rolls are transported to the machine in the control area plastic wrapped and with carton lids on both sides.There is a potential that the wood chip could have been incrusted in the plastic wrap or carton lid, and when opening this chip could have fallen in the floor and/or landed on the material and went unnoticed.Transportation carts: between the warehouse and control room there is an exchange room where material handlers load the raw materials carts used to transport the material.Potentially in that exchange room a wooden chip could potentially came incrusted into the material cartwheels and then went into the controlled room.In the control room the wooden chip came loose and could potentially ended up near the fanfold machine.For these two potential sources there are controls in place to avoid this kind of contamination which include: fabric rolls: per (b)(4) manufacturing and environmental controls, the warehouse is a #3 control manufacturing area, where corrugated cardboard and wood are allowed for high-speed lines.However, warehouse cleaning is performed per checklist form-23002 warehouse's general inspection, which assures the clean area's condition.Pallets are received with certification for optimal conditions, which means that they must not have defects, per (b)(4) nogales 3 and 5 material's incoming inspection.Pallet jacks: will be verified per (b)(4) (semiautomatic area's process and product's control).The following corrective and preventive actions have been taken by (b)(4).(b)(4) will be updated with a pallet jack's verification before the roll gets out of the exchange room.An internal non-conformance report record (qnc-no3-24-00253) was created to address no conformances due to foreign material at fan fold machine's process.Job aid ja-07317 fan fold's machine operation will be updated with an area's/floor's verification after the raw material roll's wrap is disposed, to verify that no particulate has been generated due to this task.Currently, the cleaning process is being performed based on the fan fold machine cleaning's job aid (ja-07737), which controls the contamination potential sources at the area.This job aid describes in a very detailed way the correct form to clean the machine and area.Although foreign material is not an isolated event, wood chips are.Historical complaint records were reviewed, and this is the first incident reported by deroyal related to a wooden chip.Operators must clean their workstations before starting manufacturing processes, at every shift's start and when shift's half has elapsed per job aid ja-07737 fan fold machine cleaning's job aid.An inventory check of the drape was made by deroyal, a total of 50 of the 5-5271 was inspected, and no discrepancies were identified during the inspection.This investigation is complete at this time.No further information is available at this time.We will provide follow-up report if additional information becomes available.

Brand Name
ORTHO X-RAY PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer (Section G)
DEROYAL INDUSTRIES, INC.
1501 east central avenue
lafollette TN 37766
Manufacturer Contact
melissa logsdon
200 debusk lane
powell, TN 37849
8653626157
MDR Report Key20735084
Report Number3005011024-2024-00016
Device Sequence Number8363113
Product Code LRO
UDI-Device Identifier00749756214735
UDI-Public00749756214735
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K842648
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number89-1495
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/07/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/20/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown